Alert archive / Montana / River Flood Warnings in 2008

River Flood Warning 4, NWS Missoula, MT

May 17, 2008Flathead County, Montana

NWS Missoula, MT issued this river flood warning at May 17, 2008, 1:56 PM MDT for Flathead County, Montana. It took effect at May 19, 2008, 5:47 AM MDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
May 17, 2008, 1:56 PM MDT (19:56 UTC)
In effect from
May 19, 2008, 5:47 AM MDT
Expired
May 21, 2008, 4:56 PM MDT
In force
59 hr
Issued by
NWS Missoula, MT
Flood severity
Minor

County Flathead County, MT

The radar

The Missoula radar (KMSX), 140 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS85 KMSO 171956
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
156 PM MDT SAT MAY 17 2008

...THE FLOOD WARNING REMAINS IN EFFECT FOR THE FOLLOWING RIVERS IN 
MONTANA AND IDAHO...

  MIDDLE FORK FLATHEAD RIVER...FISHER RIVER...YAAK RIVER...CLEARWATER
  RIVER AFFECTING COUNTIES IN IDAHO: CLEARWATER AND IN MONTANA: 
  FLATHEAD...LINCOLN

FOR THE YAAK RIVER...CLEARWATER RIVER...MIDDLE FORK FLATHEAD RIVER...
FISHER RIVER...MINOR FLOODING IS FORECASTED.  

MTC053-180156-
/O.EXT.KMSO.FL.W.0002.080518T2320Z-080523T0159Z/
/TRYM8.2.SM.080518T2320Z.080520T0000Z.080522T1359Z.NO/
156 PM MDT SAT MAY 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE YAAK RIVER NEAR TROY.
* FROM TOMORROW AFTERNOON UNTIL THURSDAY MORNING.
* AT 10AM SATURDAY THE STAGE WAS 7.7 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TOMORROW 
  AFTERNOON...AND IS EXPECTED TO CREST AT 9.0 FT AROUND MONDAY 
  EVENING.


$$

IDC035-180156-
/O.NEW.KMSO.FL.W.0003.080518T1905Z-080522T0453Z/
/ORFI1.2.SM.080518T1905Z.080520T0000Z.080521T1653Z.NO/
156 PM MDT SAT MAY 17 2008

A FLOOD WARNING HAS BEEN ISSUED FOR
  THE CLEARWATER RIVER AT OROFINO.
* FROM TOMORROW EARLY AFTERNOON UNTIL LATE WEDNESDAY MORNING.
* AT 01PM SATURDAY THE STAGE WAS 13.7 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TOMORROW 
  EARLY AFTERNOON...AND IS EXPECTED TO CREST AT 18.7 FT AROUND MONDAY
  EVENING.


$$

MTC029-180156-
/O.NEW.KMSO.FL.W.0004.080519T1147Z-080521T0750Z/
/ESSM8.1.SM.080519T1147Z.080519T1800Z.080520T1950Z.NO/
156 PM MDT SAT MAY 17 2008

A FLOOD WARNING HAS BEEN ISSUED FOR
  THE MIDDLE FORK OF THE FLATHEAD RIVER NEAR ESSEX.
* FROM MONDAY MORNING UNTIL TUESDAY EARLY AFTERNOON.
* AT 07AM SATURDAY THE STAGE WAS 6.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.5 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND MONDAY 
  MORNING...AND IS EXPECTED TO CREST AT 10.7 FT AROUND MONDAY EARLY 
  AFTERNOON.


$$

MTC029-180156-
/O.NEW.KMSO.FL.W.0005.080518T2011Z-080521T0512Z/
/WGCM8.1.SM.080518T2011Z.080519T1800Z.080520T1712Z.NO/
156 PM MDT SAT MAY 17 2008

A FLOOD WARNING HAS BEEN ISSUED FOR
  THE MIDDLE FORK OF THE FLATHEAD RIVER NEAR WEST GLACIER.
* FROM TOMORROW EARLY AFTERNOON UNTIL LATE TUESDAY MORNING.
* AT 01PM SATURDAY THE STAGE WAS 7.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TOMORROW 
  EARLY AFTERNOON...AND IS EXPECTED TO CREST AT 10.9 FT AROUND MONDAY
  EARLY AFTERNOON.


$$

MTC053-180156-
/O.EXT.KMSO.FL.W.0001.080517T2339Z-080521T2100Z/
/FISM8.1.SM.080517T2339Z.080519T0000Z.080521T0900Z.NO/
156 PM MDT SAT MAY 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE FISHER RIVER NEAR LIBBY.
* FROM LATE THIS AFTERNOON UNTIL WEDNESDAY MORNING.
* AT 12PM SATURDAY THE STAGE WAS 7.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND LATE THIS 
  AFTERNOON...AND IS EXPECTED TO CREST AT 8.3 FT AROUND TOMORROW 
  EVENING.


$$

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA.
3 follow-up statements
000 
WGUS85 KMSO 180123
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
723 PM MDT SAT MAY 17 2008

...THE FLOOD WARNING REMAINS IN EFFECT FOR THE FOLLOWING RIVERS...

MTC053-181641-
/O.CON.KMSO.FL.W.0002.080518T0439Z-080523T0159Z/
/TRYM8.1.SM.080518T0439Z.080520T0000Z.080522T1359Z.NO/
723 PM MDT SAT MAY 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE YAAK RIVER NEAR TROY.
* FROM TONIGHT UNTIL THURSDAY MORNING.
* AT 6PM SATURDAY THE STAGE WAS 7.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TONIGHT...
  AND IS EXPECTED TO CREST AT 8.1 FT AROUND TOMORROW MORNING.


$$

IDC035-181641-
/O.CON.KMSO.FL.W.0003.080518T1905Z-080522T0453Z/
/ORFI1.1.SM.080518T1905Z.080520T0000Z.080521T1653Z.NO/
723 PM MDT SAT MAY 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE CLEARWATER RIVER AT OROFINO.
* FROM TOMORROW EARLY AFTERNOON UNTIL LATE WEDNESDAY MORNING.
* AT 5PM SATURDAY THE STAGE WAS 13.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TOMORROW 
  EARLY AFTERNOON...AND IS EXPECTED TO CREST AT 18.7 FT AROUND MONDAY
  EVENING.


$$

MTC029-181641-
/O.CON.KMSO.FL.W.0004.080519T1147Z-080521T0750Z/
/ESSM8.1.SM.080519T1147Z.080519T1800Z.080520T1950Z.NO/
723 PM MDT SAT MAY 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FORK FLATHEAD RIVER NEAR ESSEX.
* FROM MONDAY MORNING UNTIL TUESDAY EARLY AFTERNOON.
* AT 7AM SATURDAY THE STAGE WAS 6.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.5 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND MONDAY 
  MORNING...AND IS EXPECTED TO CREST AT 10.7 FT AROUND MONDAY EARLY 
  AFTERNOON.


$$

MTC029-181640-
/O.CON.KMSO.FL.W.0005.080518T2011Z-080521T0512Z/
/WGCM8.1.SM.080518T2011Z.080519T1800Z.080520T1712Z.NO/
723 PM MDT SAT MAY 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FORK FLATHEAD RIVER NEAR WEST GLACIER.
* FROM TOMORROW EARLY AFTERNOON UNTIL LATE TUESDAY MORNING.
* AT 6PM SATURDAY THE STAGE WAS 7.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TOMORROW 
  EARLY AFTERNOON...AND IS EXPECTED TO CREST AT 10.9 FT AROUND MONDAY
  EARLY AFTERNOON.


$$

MTC053-181640-
/O.CON.KMSO.FL.W.0001.000000T0000Z-080521T2100Z/
/FISM8.1.SM.080518T0207Z.080519T0000Z.080521T0900Z.NO/
723 PM MDT SAT MAY 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE FISHER RIVER NEAR LIBBY.
* FROM THIS EVENING UNTIL WEDNESDAY MORNING.
* AT 4PM SATURDAY THE STAGE WAS 7.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND THIS 
  EVENING...AND IS EXPECTED TO CREST AT 8.3 FT AROUND TOMORROW 
  EVENING.


$$

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA.
000 
WGUS85 KMSO 181011
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
411 AM MDT SUN MAY 18 2008

...THE FLOOD WARNING REMAINS IN EFFECT FOR THE FOLLOWING RIVERS IN 
MONTANA AND IDAHO...
  
MTC053-182111-
/O.CON.KMSO.FL.W.0002.000000T0000Z-080523T0159Z/
/TRYM8.2.SM.080518T0352Z.080520T0000Z.080522T1359Z.NO/
411 AM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE YAAK RIVER NEAR TROY.
* UNTIL THURSDAY MORNING.
* AT 2 AM SUNDAY THE STAGE WAS 8.1 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.

$$

MTC029-182111-
/O.CON.KMSO.FL.W.0004.080519T0023Z-080521T2256Z/
/ESSM8.1.SM.080519T0023Z.080520T0600Z.080521T1056Z.NO/
411 AM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FORK OF THE FLATHEAD RIVER NEAR ESSEX.
* FROM THIS EVENING UNTIL WEDNESDAY MORNING.
* AT 7 AM SATURDAY THE STAGE WAS 6.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.5 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND THIS 
  EVENING...AND IS EXPECTED TO CREST AT 11.7 FT AROUND EARLY TUESDAY 
  MORNING.


$$

MTC029-182111-
/O.CON.KMSO.FL.W.0005.080519T1438Z-080521T0916Z/
/WGCM8.1.SM.080519T1438Z.080519T1800Z.080520T2116Z.NO/
411 AM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FORK OF THE FLATHEAD RIVER NEAR WEST GLACIER.
* FROM TOMORROW MORNING UNTIL TUESDAY AFTERNOON.
* AT 3 AM SUNDAY THE STAGE WAS 7.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TOMORROW 
  MORNING.  CREST HEIGHT FORECASTS ARE NOT AVAILABLE AT THIS TIME.


$$

MTC053-182111-
/O.CON.KMSO.FL.W.0001.000000T0000Z-080521T2000Z/
/FISM8.1.SM.080518T1218Z.080520T0000Z.080521T0800Z.NO/
411 AM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE FISHER RIVER NEAR LIBBY.
* FROM THIS MORNING UNTIL EARLY WEDNESDAY MORNING.
* AT 12AM SUNDAY THE STAGE WAS 7.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND THIS 
  MORNING...AND IS EXPECTED TO CREST AT 7.8 FT AROUND THIS EVENING.


$$

IDC035-182111-
/O.CON.KMSO.FL.W.0003.080519T1532Z-080521T2304Z/
/ORFI1.1.SM.080519T1532Z.080520T1800Z.080521T1104Z.NO/
411 AM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE CLEARWATER RIVER AT OROFINO.
* FROM TOMORROW LATE MORNING UNTIL WEDNESDAY MORNING.
* AT 1 AM SUNDAY THE STAGE WAS 13.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TOMORROW 
  LATE MORNING...AND IS EXPECTED TO CREST AT 17.3 FT AROUND TOMORROW 
  EARLY AFTERNOON.


$$

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA.
000 
WGUS85 KMSO 182047
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
247 PM MDT SUN MAY 18 2008

...THE FLOOD WARNING REMAINS IN EFFECT FOR THE FOLLOWING RIVERS...
  
MTC081-191647-
/O.CON.KMSO.FL.W.0007.080519T0403Z-080521T0600Z/
/DARM8.1.SM.080519T0403Z.080519T1800Z.080520T1800Z.NO/
247 PM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE BITTERROOT RIVER NEAR DARBY.
* FROM TONIGHT UNTIL TUESDAY EARLY AFTERNOON.
* AT 10AM SUNDAY THE STAGE WAS 6.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TONIGHT...
  AND IS EXPECTED TO CREST AT 7.9 FT AROUND TOMORROW EARLY AFTERNOON.


$$

MTC081-191647-
/O.CON.KMSO.FL.W.0008.080519T0841Z-080520T2000Z/
/VICM8.1.SM.080519T0841Z.080519T1800Z.080520T0800Z.UU/
247 PM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE BITTERROOT RIVER NEAR VICTOR.
* FROM AFTER MIDNIGHT UNTIL EARLY TUESDAY MORNING.
* AT 1PM SUNDAY THE STAGE WAS 9.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND
MIDNIGHT...AND IS EXPECTED TO CREST AT 11.3 FT MONDAY.


$$

MTC061-191647-
/O.CON.KMSO.FL.W.0009.080519T1600Z-080520T0900Z/
/STRM8.1.SM.080519T1600Z.080519T1800Z.080519T2100Z.NO/
247 PM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE ST. REGIS RIVER AT ST. REGIS.
* FROM TOMORROW LATE MORNING UNTIL TOMORROW AFTERNOON.
* AT 12PM SUNDAY THE STAGE WAS 7.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TOMORROW
LATE MORNING...AND IS EXPECTED TO CREST AT 8.0 FT AROUND TOMORROW
EARLY AFTERNOON.


$$

MTC089-191647-
/O.EXT.KMSO.FL.W.0006.080518T2032Z-080520T1232Z/
/THRM8.1.SM.080518T2015Z.080519T1800Z.080520T0032Z.NO/
247 PM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER NEAR THOMPSON FALLS.
* FROM MIDNIGHT UNTIL MONDAY EVENING.
* AT 2PM SUNDAY THE STAGE WAS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* THIS RIVER IS EXPECTED TO CONTINUE TO RISE.


$$

MTC029-191647-
/O.EXT.KMSO.FL.W.0010.080519T0817Z-080521T0600Z/
/POBM8.1.SM.080519T0817Z.080519T1200Z.080520T1800Z.NO/
247 PM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE N.F.FLATHEAD RIVER AT POLEBRIDGE.
* FROM AFTER MIDNIGHT UNTIL TUESDAY EARLY AFTERNOON.
* AT 08AM SUNDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND MIDNIGHT
AND IS EXPECTED TO CREST AT 12.3 FT AROUND MONDAY.


$$

MTC029-182117-
/O.EXT.KMSO.FL.W.0004.000000T0000Z-080521T2256Z/
/ESSM8.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
247 PM MDT SUN MAY 18 2008

FORECAST INFORMATION FOR
  M.F. FLATHEAD RIVER NEAR ESSEX...
* AT 07AM SUNDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 10.5 FEET.
* THIS RIVER IS EXPECTED TO CONTINUE TO RISE TO NEAR FLOOD STAGE BY
MONDAY.

$$

MTC029-191647-
/O.EXT.KMSO.FL.W.0005.080519T1555Z-080521T1124Z/
/WGCM8.1.SM.080519T1555Z.080520T1800Z.080520T2324Z.NO/
247 PM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FORK FLATHEAD RIVER NEAR WEST GLACIER.
* FROM TOMORROW LATE MORNING UNTIL TUESDAY AFTERNOON.
* AT 2PM SUNDAY THE STAGE WAS 8.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TOMORROW 
  LATE MORNING...AND IS EXPECTED TO CREST AT 10.2 FT AROUND TOMORROW 
  EARLY AFTERNOON.


$$

MTC053-191647-
/O.EXT.KMSO.FL.W.0001.000000T0000Z-080522T1820Z/
/FISM8.1.SM.080518T1700Z.080519T1800Z.080522T0620Z.NO/
247 PM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE FISHER RIVER NEAR LIBBY.
* AT 12PM SUNDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* THIS RIVER IS EXPECTED TO CONTINUE TO RISE AND REMAIN ABOVE FLOOD
STAGE FOR THE NEXT COUPLE OF DAYS.


$$

MTC053-191647-
/O.EXT.KMSO.FL.W.0002.000000T0000Z-080523T0111Z/
/TRYM8.1.SM.080518T0352Z.080520T0600Z.080522T1311Z.NO/
247 PM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE YAAK RIVER NEAR TROY.
* UNTIL THURSDAY MORNING.
* AT 02PM SUNDAY THE STAGE WAS 8.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.

$$

IDC035-191646-
/O.EXT.KMSO.FL.W.0003.080520T1436Z-080521T0928Z/
/ORFI1.1.SM.080520T1436Z.080520T1800Z.080520T2128Z.NO/
247 PM MDT SUN MAY 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE CLEARWATER RIVER AT OROFINO.
* UNTIL TUESDAY AFTERNOON.
* AT 01PM SUNDAY THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND TUESDAY 
  MORNING.  


$$

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 17, 2:46 AM MDT, 11 hours 10 minutes earlier.

Area forecast discussion, May 17, 2:46 AM MDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
246 AM MDT SAT MAY 17 2008

...RECORD HEAT TO ENHANCE SNOW MELT THROUGH THE WEEKEND WITH MINOR
RIVER FLOODING EXPECTED IN SOME AREAS...

.DISCUSSION...TODAY WILL MARK THE PEAK OF THE CURRENT HEAT WAVE AS
THE AXIS OF THE INTENSE UPPER LEVEL HIGH PRESSURE MOVES OVER
HEAD. WITH SKIES EXPECTED TO REMAIN MOSTLY CLEAR THROUGH THE DAY
AND WITH GOOD MIXING EXPECTED...SEVERAL LOCATIONS ARE EXPECTED TO
SET NEW DAILY RECORD HIGH TEMPERATURES. THE JULY-LIKE TEMPERATURES
WILL CONTINUE TO ALLOW FOR THE RAPID SNOW MELT TO CONTINUE IN THE
HIGHER ELEVATIONS AS TEMPERATURES RISE INTO THE UPPER 70S AT PASS
LEVELS NUMEROUS FLOOD WATCHES HAVE BEEN ISSUED. TWO WATCHES...FOR
THE YAAK AND FISHER RIVERS HAVE BEEN UPGRADED TO FLOOD WARNINGS.
WITH THAT SAID...ONLY MINOR FLOODING IS CURRENTLY EXPECTED. THE
HEAVY SNOW MELT WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS MID
SLOPE TEMPERATURES ONLY DIP INTO THE MID 50S TO LOWER 60S.

LATEST MODEL RUNS HAVE BE TRENDING TOWARD A SLIGHTLY FLATTER RIDGE
ON SUNDAY AND SUNDAY NIGHT. IF THIS HOLDS UP...THIS WOULD MEAN
THAT A SLIGHT COOLING TREND WOULD BEGIN WITH TEMPERATURES DROPPING
OFF BY ABOUT 5-8 DEGREES FROM SATURDAYS HIGHS. WITH THAT
SAID...TEMPERATURES WOULD STILL BE ABOUT 15-18 DEGREES ABOVE
NORMAL. AS PRESSURE GRADIENTS TIGHTEN ON SUNDAY...WINDS WILL
BECOME QUITE GUSTY BY AFTERNOON...ESPECIALLY IN AREAS WITH LITTLE
OR NO TREE COVER. THEREFORE...THE HEAVY SNOW MELT SHOULD CONTINUE
THROUGH SUNDAY (AND SUNDAY NIGHT) AS WELL.

MONDAY THROUGH SATURDAY...HIGH PRESSURE OVER THE WESTERN UNITED
STATES WILL CONTINUE TO WEAKEN ON MONDAY AS LARGE UPPER LEVEL
TROUGH OF LOW PRESSURE APPROACHES FROM THE PACIFIC. ALTHOUGH 500MB
HEIGHTS WILL BE SIMILAR IF NOT A LITTLE LOWER THAN SUNDAY...EXPECT
TEMPERATURE TO BE A LITTLE WARMER WITH INCREASED MIXING. EXTENDED
MODELS ARE COMING INTO MUCH BETTER AGREEMENT WITH THE COMING
TROUGH. BY TUESDAY SHOWERS WILL BEGIN IN NORTHWEST MONTANA AND
WILL BECOME MORE WIDESPREAD THROUGH WEDNESDAY. HIGH TEMPERATURES
FOR TUESDAY WILL BE A GOOD 15-20 DEGREES COOLER AS THE COLD FRONT
PASSES. WEDNESDAY WILL AGAIN BE COOLER AS THE UPPER LEVEL TROUGH
POSITIONS ITSELF OVER THE NORTHERN ROCKIES. A CLOSED LOW PRESSURE
SYSTEM LOOKS TO DEVELOP WITH THIS TROUGH FROM MIDWEEK ON...SO A
COOLER SHOWERY REGIME WILL TAKE US AT LEAST INTO NEXT WEEKEND.

&&

.AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE NORTHERN
ROCKIES TODAY. TEMPERATURES WILL BE NEAR TO OVER RECORD
VALUES...THAT SAID AVIATORS AROUND THE REGION NEED TO HAVE A
MID-SUMMER ATTITUDE TOWARDS FLIGHT OPERATIONS TODAY. THE DENSITY
ALTITUDE WILL BE NEARLY 8000FT MSL AT BTM IN THE MID TO LATE
AFTERNOON. OTHER THAN THE UNSEASONABLY WARM TEMPERATURES SKIES
WILL BE SUNNY AND NO OTHER CONCERNS ARE EXPECTED.

&&

.FIRE WEATHER...VERY LOW RH LEVELS (APPROACHING SINGLE DIGITS) ARE
EXPECTED TODAY AS TEMPERATURES WARM TO ABOUT 25 ABOVE NORMAL. THE
INSTABILITY IN THE ATMOSPHERE ALONG WITH VERY DRY AIR ALOFT WILL
TRANSLATE TO A HAINES 5 TODAY DISTRICT WIDE. WINDS THIS AFTERNOON
WILL BECOME BREEZY ON MID SLOPES...ESPECIALLY IN OPEN AREAS.

TEMPERATURES ON SUNDAY WILL COOL SLIGHTLY...BUT WILL STILL BE
ABOUT 15-18 DEGREES ABOVE NORMAL. THEREFORE RH LEVELS IN MOST LOW
ELEVATIONS WILL FALL INTO THE MID TO UPPER TEENS AND INTO THE UPPER
TEENS TO MID 20S IN THE MID AND UPPER ELEVATIONS BY AFTERNOON.
THOUGH THE HAINES INDEX VALUES WILL BE LESS...WINDS MAY BECOME
MORE OF A CONCERN. WITH PRESSURE GRADIENTS TIGHTENING CONSIDERABLY
ON SUNDAY AFTERNOON...GUSTY WINDS TO AROUND 30 MPH ARE POSSIBLE.

&&

.HYDROLOGY... MAIN STEM RIVERS IN NORTHWEST MONTANA AND WEST
CENTRAL IDAHO WILL SEE CONSIDERABLE RISES THROUGH THIS WEEKEND AS
UNSEASONABLY WARM TEMPERATURES RESULT IN RAPID MELTING OF MOUNTAIN
SNOWPACK. MANY RIVERS ARE FORECASTED TO REACH ACTION STAGE...WITH
SOME REACHING FLOOD STAGE...BY EARLY WEEK. SMALLER STREAMS AND
TRIBUTARIES WILL ALSO BE IMPACTED.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FLOOD WARNING REMAINS IN EFFECT FOR THE FISHER AND YAAK
     RIVERS IN LINCOLN COUNTY.

  ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON FOR
     SMALL STREAMS AND TRIBUTARIES ACROSS LINCOLN COUNTY OF
     NORTHWEST MONTANA.

  ...FLOOD WATCH REMAINS IN EFFECT FOR THE MIDDLE FORK FLATHEAD
     RIVER FLATHEAD RIVER IN FLATHEAD COUNTY.

ID...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON
     FOR SMALL STREAMS AND TRIBUTARIES ACROSS CLEARWATER AND
     IDAHO COUNTIES OF NORTH-CENTRAL IDAHO.

  ...FLOOD WATCH REMAINS IN EFFECT FOR THE SELWAY RIVER AND
     CLEARWATER RIVER IN NORTH-CENTRAL IDAHO...AFFECTING IDAHO AND
     CLEARWATER COUNTIES.

&&

SHORT TERM...HENRY
LONG TERM....KITSMILLER
AVIATION...KITSMILLER
Hazardous weather outlook, May 17, 12:33 AM MDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1233 AM MDT SAT MAY 17 2008

MTZ004>006-043-172200-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
1233 AM MDT SAT MAY 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...THIS TODAY AND TONIGHT

INCREASED SNOW MELT FROM WARM TEMPERATURES RESULTING FROM A
BUILDING RIDGE OF HIGH PRESSURE WILL LEAD TO RISES IN SMALL
STREAMS AND SOME MAIN STEM RIVERS ACROSS WESTERN MONTANA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SPRINGTIME HEAT WAVE WILL CONTINUE TO IMPACT THE AREA THROUGH
SUNDAY WITH TEMPERATURES AT THE LOWER ELEVATIONS WILL RISING INTO
THE UPPER 80S TO LOWER 90S. WITH SNOW PACK LEVELS IN THE HIGHER
ELEVATIONS STILL ABOVE NORMAL...THE MAIN CONCERN WILL BE THE FAST
MELTING THAT WILL OCCUR THROUGH EARLY NEXT WEEK. SMALL STREAMS AND
MAIN STEM RIVERS IN THESE AREAS ARE EXPECTED TO CONTINUE RISING TO
NEAR OR ABOVE FLOOD LEVELS IN SOME LOCATIONS BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:53 AM MDTRiver Flood WarningMSOLincoln4 days
May 17, 12:53 AM MDTRiver Flood WarningMSOLincoln5 days
May 17, 5:09 AM MDTRiver Flood WatchMSOFlathead10 hr
May 17, 1:56 PM MDTRiver Flood WarningMSOFlathead5 days
May 17, 2:46 PM MDTRiver Flood WatchMSORavalli24 hr
May 17, 2:46 PM MDTRiver Flood WatchMSORavalli23 hr
May 17, 4:55 PM MDTRiver Flood WatchMSOMineral22 hr
May 17, 4:55 PM MDTRiver Flood WatchMSOSanders24 hr

Nearby

River Flood Warnings in Montana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.